Alert archive / West Virginia / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 109, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jun 1, 2004, 5:25 PM EDT for Boone County, Kanawha County, Roane County, West Virginia. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2004, 5:25 PM EDT (21:25 UTC)
- Expired
- Jun 1, 2004, 6:15 PM EDT
- In force
- 50 min
- Issued by
- NWS Charleston, WV
- Area
- Counties, with a storm outline in the text
Counties Boone County, WV, Kanawha County, WV, Roane County, WV
The radar
The Charleston,WV radar (KRLX), 13 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 5:15 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.4 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1584 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
842
WUUS51 KRLX 012125
SVRRLX
WVC005-039-087-012215-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
524 PM EDT TUE JUN 1 2004
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BOONE COUNTY IN WEST VIRGINIA...
KANAWHA COUNTY IN WEST VIRGINIA...
ROANE COUNTY IN WEST VIRGINIA...
* UNTIL 615 PM EDT...
* AT 523 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A LINE OF
SEVERE THUNDERSTORMS FROM 6 MILES EAST OF RAVENSWOOD TO NEAR
GILL...OR FROM 6 MILES EAST OF RAVENSWOOD TO 5 MILES NORTH OF
HARTS...MOVING EAST AT 50 MPH.
* SOME LOCATIONS IN THE WARNING AREA INCLUDE...BELLE...CEDAR GROVE...
CHARLESTON...CHESAPEAKE...CLENDENIN...COAL FORK...CROSS LANES...
DUNBAR...EAST BANK...ELKVIEW...GLASGOW...INSTITUTE...MADISON...
MARMET...NITRO...PINCH...PRATT...SISSONVILLE...SOUTH CHARLESTON...
SPENCER...ST. ALBANS...TORNADO...JULIAN...AMMA AND BURNWELL.
* THIS STORM HAS A HISTORY OF SEVERE AND DAMAGING WINDS.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3806 8201 3830 8171 3833 8203 3847 8171
3858 8174 3851 8158 3893 8152 3891 8128
3859 8113 3848 8129 3821 8129 3797 8138
3798 8171
$$
SEYMOURWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:00 PM EDT, 2 hours 25 minutes earlier.
Area forecast discussion, Jun 1, 3:00 PM EDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 300 PM EDT TUE JUN 1 2004 .UPDATE TO DISCUSSION... .DISCUSSION 300 PM EDT THU JUN 1 2004 THRU THURSDAY NIGHT... ONLY WEAK WAVES THROUGH TONIGHT UNTIL THE MAIN WAVE SWINGS THROUGH ON WEDNESDAY. WITH NO GOOD TAPPING OF MOISTURE AS A RESULT OF WEST TO EAST FLOW ACROSS REGION THE CHANCE OF PRECIPITATION WILL ONLY BE CHANCE CATEGORY INTO WEDNESDAY NIGHT. RIDGING BEHIND TROUGH FOR THURSDAY AND GOOD DRYING THURSDAY NIGHT. FRIDAY THRU TUESDAY... FRIDAY STILL APPEARS TO BE A PLEASANT JUNE DAY. WARM FRONTAL BOUNDARY STARTS LIFTING BACK NORTH ON SATURDAY SO POPS RETURN. DEEPER MOISTURE SHOULD ARRIVE BY SUNDAY. FRONTAL ZONE OSCILLATES IN OUR VICINITY SUNDAY INTO MONDAY. WARM SECTOR FIGURED FOR DAY 7. AAR BATTY .PREVIOUS DISCUSSION... 945 AM EDT TUE JUN 1 2004 CURRENT FORECAST LOOKS ON TRACK. NO CHANGES EXPECTED. AR && .AVIATION... 135 PM EDT TUE JUN 1 2004 WITH ONLY VERY WEAK WAVE BEFORE MAIN TROUGH WEDNESDAY ONLY PUT IN SOME MID DECK AND HIGH DECK WITH NO MENTION OF PRECIPITATION AS THE CHANCE WILL BE LOW. BEST OF PRECIPITATION AFTER 18Z. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. VA...NONE. KY...NONE. OH...NONE. &&
Hazardous weather outlook, Jun 1, 5:00 AM EDT, 12 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK... NATIONAL WEATHER SERVICE CHARLESTON WV 500 AM EDT TUE JUN 1 2004 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-020900- ATHENS OH-BARBOUR WV-BOONE WV-BOYD KY-BRAXTON WV-BUCHANAN VA-CABELL WV-CALHOUN WV-CARTER KY-CLAY WV-DICKENSON VA-DODDRIDGE WV-FAYETTE WV-GALLIA OH-GILMER WV-GREENUP KY-HARRISON WV-JACKSON WV-JACKSON OH-KANAWHA WV-LAWRENCE OH-LAWRENCE KY-LEWIS WV-LINCOLN WV-LOGAN WV-MASON WV-MCDOWELL WV-MEIGS OH-MINGO WV-MORGAN OH-NICHOLAS WV-PERRY OH-PLEASANTS WV-POCAHONTAS WV-PUTNAM WV-RALEIGH WV-RANDOLPH WV-RITCHIE WV-ROANE WV-TAYLOR WV-TYLER WV-UPSHUR WV-VINTON OH-WASHINGTON OH-WAYNE WV-WEBSTER WV-WIRT WV-WOOD WV-WYOMING WV 500 AM EDT TUE JUN 1 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN OHIO... NORTHEASTERN KENTUCKY...SOUTHWEST VIRGINIA...AND MOST OF WEST VIRGINIA. .DAY ONE... NO SEVERE WEATHER EXPECTED. .DAYS TWO THROUGH SEVEN... NO SEVERE WEATHER EXPECTED. HC
In the hours before
Local storm report, Jun 1, 4:53 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
453 PM EDT TUE JUN 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG RUSSELL 38.51N 82.70W
06/01/2004 GREENUP KY PUBLIC
LARGE BRANCHES BROKEN
&&
PMGLocal storm report, Jun 1, 5:02 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
502 PM EDT TUE JUN 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0442 PM DENSE FOG JACKSON 39.05N 82.63W
06/01/2004 JACKSON OH PUBLIC
TREES DOWN
&&
PMGLocal storm report, Jun 1, 5:04 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
504 PM EDT TUE JUN 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG SOUTH POINT 38.42N 82.57W
06/01/2004 LAWRENCE OH PUBLIC
LARGE BRANCHES BROKEN...STRUCTURE DAMAGE
&&
PMGLocal storm report, Jun 1, 5:06 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
506 PM EDT TUE JUN 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0452 PM DENSE FOG ASHLAND 38.46N 82.64W
06/01/2004 BOYD KY PUBLIC
TREES DWON
&&
PMGLocal storm report, Jun 1, 5:06 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON WV
506 PM EDT TUE JUN 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0452 PM TSTM WND DMG ASHLAND 38.46N 82.64W
06/01/2004 BOYD KY PUBLIC
TREES DWON
&&
PMGLocal storm report, Jun 1, 5:14 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
514 PM EDT TUE JUN 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG ASHLAND 38.46N 82.64W
06/01/2004 BOYD KY EMERGENCY MNGR
WIDESPREAD TREES AND POWER LINES DOWN
&&
PMGThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 4:47 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Mason, Wayne | 28 min |
| Jun 1, 4:48 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Mason, Wayne | 27 min |
| Jun 1, 5:01 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Lincoln, Putnam | 44 min |
| Jun 1, 5:36 PM EDT | Severe Thunderstorm Warning | RLX | Wirt | 24 min |
| Jun 1, 5:46 PM EDT | Severe Thunderstorm Warning | RLX | Calhoun, Clay | 44 min |
| Jun 1, 5:58 PM EDT | Severe Thunderstorm Warning | RLX | Fayette, Nicholas | 47 min |
| Jun 1, 6:13 PM EDT | Severe Thunderstorm Warning | RLX | Raleigh | 47 min |
| Jun 1, 6:17 PM EDT | Severe Thunderstorm Warning | RLX | Braxton, Gilmer | 28 min |
| Jun 1, 6:25 PM EDT | Severe Thunderstorm Warning | RLX | Lewis, Upshur, Webster | 50 min |
| Jun 1, 6:27 PM EDT | Severe Thunderstorm Warning | RLX | Mingo | 33 min |
| Jun 1, 6:43 PM EDT | Severe Thunderstorm Warning | RLX | McDowell, Wyoming | 47 min |
| Jun 1, 6:48 PM EDT | Severe Thunderstorm Warning | RLX | Pocahontas, Randolph | 42 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.